Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 108, NWS Shreveport, LA

April 11, 2005Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2005, 8:14 AM CDT for Angelina County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2005, 8:14 AM CDT (13:14 UTC)
Expired
Apr 11, 2005, 9:00 AM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.8
Supercell composite
12.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:20 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Apr 11, 3:20 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT MON APR 11 2005

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS CLOSED LOW SPINNING ACROSS EXTREME
WESTERN KANSAS EARLY THIS MORNING...WITH THE TRAILING COLD FRONT
FROM WESTERN OKLAHOMA INTO NORTHWEST TEXAS...WEST AND NORTHWEST OF
ABILENE AND SAN ANGELO TEXAS.  HOWEVER...THE DRY LINE WAS
A BIT FARTHER EAST...ROUGHLY FROM WICHITA FALLS TO JUNCTION TEXAS.

THIS VIGOROUS SYSTEM WILL SLOWLY PUSH ACROSS KANSAS TODAY...WITH
THE COLD FRONT OVERTAKING THE DRY LINE LATER THIS MORNING.  THIS FRONT
IS EXPECTED TO BE NEAR A TXK...SHV...LFK LINE BY 00Z TONIGHT. OUT
AHEAD OF IT...STRONG DYNAMICS...WILL ALLOW FOR NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE AREA TODAY...BUT THE ACTIVITY IS
EXPECTED TO TAPER OFF ACROSS THE WESTERN HALF OF THE AREA LATER THIS
MORNING...AS ENERGY FROM MID LEVEL VORTICITY LOBE ROTATES INTO THE
AREA...SHIFTING THE BEST DYNAMICS EASTWARD ACROSS SOUTHERN ARKANSAS INTO
NORTHERN LOUISIANA.  INSTABILITY TODAY IS MODERATE AT BEST WITH CAPE
VALUES GENERALLY LESS THAN 1000...LIFTED INDEX VALUES BETWEEN -2 AND
-4...DUE TO WIDESPREAD CLOUD COVER AND PRECIPITATION EXPECTED.  BUT
THIS INSTABILITY...COMBINED WITH GOOD SHEAR AND MID LEVLE LAPSE RATES
BETWEEN 6 AND 7 DEGREES...IS MORE THAN ADEQUATE FOR SOME SEVERE STORMS.
THUS...WILL HAVE SEVERE WORDING EVERYWHERE TODAY.

WILL EVEN HAVE SEVERE WORDING ACROSS THE EASTERN HALF OF THE AREA THIS
EVENING...FOR SOME THUNDERSTORMS THAT MAY FORM ALONG THE ACTUAL COLD FRONT.
LOOKS LIKE THE FRONT SHOULD BE THROUGH EAST TEXAS BEFORE THE THUNDERSTORMS
DEVELOP ALONG IT.  THIS ACTIVITY SHOULD BE OUT OF THE AREA BY AROUND
MIDNIGHT.

DUE TO THE POOLING OF HIGHER PRECIPITABLE WATER VALUES NEAR 1.75 INCHES
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA...AND FAVORED DYNAMICS
SOME LOCALLY HEAVY RAINFALL BETWEEN 2 AND 4 INCHES ARE POSSIBLE THROUGH
THIS EVENING.  WILL PUT LOCALLY HEAVY RAINFALL IN THE FORECAST...BUT WILL
NOT ISSUE FLASH FLOOD WATCH AT THIS TIME AS FLOOD GUIDANCE IS OVER 2
INCHES IN ONE HOUR AND BETWEEN 3 AND 4 INCHES IN 6 HOURS.

IN THE WAKE OF FRONTAL PASSAGE LATER TODAY OR EVENING...THE WEATHER PATTERN
IS EXPECTED TO REMAIN DRY THROUGH THE BEGINNING OF NEXT WEEKEND.  THE CLOSED
LOW WILL KEEP TO A SLOW PACE EASTWARD...ONLY MAKING IT TO THE TENNESSEE
VALLEY BY WEDNESDAY.  THIS WILL KEEP THE AREA IN NORTHWEST FLOW...WHICH SHOULD
BE DRY.  THE MODELS HINT AT SOME ENERGY ON THE BACK SIDE OF THIS LOW AFFECTING
THE AREA TUESDAY NIGHT/WEDNESDAY...BUT THIS SHOULD ONLY BRING SOME CLOUD
COVER.  WILL HOLD OFF ON ANY SLIGHT POPS ACROSS THE NORTH AT THIS TIME.

BEYOND WEDNESDAY...RIDGING WILL DOMINATE THE WEATHER PATTERN...WITH
NEXT TROUGH POSSIBLY AFFECTING THE AREA BY NEXT SUNDAY...BUT THE LATEST
GFS GUIDANCE IS SHOWING MOST OF THE ENERGY WELL TO THE NORTH OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  52  74  50 /  80  30   0   0
MLU  75  54  73  49 /  90  50   0   0
DEQ  74  48  70  43 /  60  20   0  10
TXK  74  51  73  49 /  70  20   0  10
ELD  74  51  72  47 /  90  50   0  10
TYR  77  48  75  49 /  50  10   0   0
GGG  77  49  75  48 /  60  10   0   0
LFK  78  51  77  49 /  70  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 11, 6:00 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON APR 11 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON APR 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL ARKANSAS AND MUCH OF NORTHERN LOUISIANA...THROUGH LATE
EVENING TONIGHT.  FARTHER WEST...A SLIGHT RISK OF SEVERE
THUNDERSTORMS EXISTS TODAY ACROSS THE REST OF THE FOUR STATE REGION.

A STRONG UPPER LEVEL STORM SYSTEM WILL SLOWLY PUSH THROUGH KANSAS
TODAY AND TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE INTO EAST
TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...AND PUSH EAST THROUGH
THE EVENING...EXITING THE AREA BY AROUND MIDNIGHT.  NUMEROUS SHOWERS
AND THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS SOUTHWEST
ARKANSAS...NORTH LOUISIANA...AS WELL AS MUCH OF EAST
TEXAS...ESPECIALLY SOUTH OF INTERSTATE 20.  THE THUNDERSTORMS ARE
EXPECTED TO GRADUALLY SHIFT EAST DURING THE DAY...WITH THE EMPHASIS
ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA THIS AFTERNOON.
HOWEVER...MORE THUNDERSTORMS COULD FORM ALONG THE COLD FRONT LATE
THIS AFTERNOON ACROSS SOUTHWEST ARKANSAS INTO NORTHWEST LOUISIANA
AND ADJACENT AREAS OF EAST TEXAS...AND SHIFT EAST DURING THE EVENING
HOURS. SOME OF THE STORMS COULD BECOME SEVERE THROUGH LATE THIS
EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT...HOWEVER THE LOW LEVEL SHEAR WILL BE STRONG
ENOUGH...THAT ISOLATED TORNADOES WILL BE POSSIBLE.  IN
ADDITION...SOME LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY...WITH
ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES POSSIBLE THROUGH
TONIGHT.  THIS COULD CREATE SOME LOCALIZED FLOODING...ESPECIALLY IN
LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL LIKELY BE NEEDED LATER TODAY INTO THE EVENING HOURS.

In the hours before

Local storm report, Apr 11, 5:08 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HAIL             7 N LUFKIN              31.43N 94.73W
04/11/2005  0.88 INCH        ANGELINA           TX   PUBLIC

            INTERSECTION OF US HIGHWAY 59 AND FM843.

&&

JD
Local storm report, Apr 11, 6:46 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
04/11/2005                   CADDO              LA   LAW ENFORCEMENT

            MAINLY STREET FLOODING REPORT AT PINES ROAD AND
            INTERSTATE 20....AT LINE AND EVANGEL...AND ON 2200 BLOCK
            OF GRIMMET ROAD.

&&

VII
Local storm report, Apr 11, 7:39 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLASH FLOOD      4 W MARSHALL            32.54N 94.42W
04/11/2005                   HARRISON           TX   LAW ENFORCEMENT

            HIGHWAY 80 BARRICADED DUE TO HIGH WATER.

&&

VII
Local storm report, Apr 11, 7:39 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME...
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 AM CDT MON APR 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     FLASH FLOOD      4 W MARSHALL            32.54N 94.42W
04/11/2005                   HARRISON           TX   LAW ENFORCEMENT

            HIGHWAY 80 BARRICADED DUE TO HIGH WATER.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:27 AM CDTSevere Thunderstorm WarningSHVFranklin63 min
Apr 11, 4:07 AM CDTSevere Thunderstorm WarningSHVAngelina53 min
Apr 11, 7:08 AM CDTFlash Flood WarningSHVHarrison4 hr
Apr 11, 5:56 AM CDTFlash Flood WarningSHVCaddo4 hr
Apr 11, 9:50 AM CDTFlash Flood WarningSHVClaiborne4 hr
Apr 11, 9:53 AM CDTFlash Flood WarningSHVCaddo3 hr
Apr 11, 11:37 AM CDTSevere Thunderstorm WarningSHVSabine53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.